Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 96, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 5, 1997, 7:59 AM EDT for Hernando County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1997, 7:59 AM EDT (11:59 UTC)
- Expired
- Jul 5, 1997, 8:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Hernando County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 12.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3825 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 051202 RRA SVRTBW FLC053-051245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 759 AM EDT SAT JUL 5 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...WESTERN HERNANDO COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 803 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF BAYPORT. MOVEMENT WAS NORTHEAST AT 20 MPH. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE! IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHE^R REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:58 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 5, 2:58 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 257 AM EDT SAT JUL 5 1997 LEFT OVER DEBRIS CLOUDS FM YESTERDAY AFTERNOON/EVENING SHRA/TS ACTIVITY STILL EVIDENT ACRS MUCH OF THE CWA EARLY THIS MORNG. TRENDS FM IR SATL LOOP THOUGH SHOWS THESE CLOUDS SLOWLY THINNING WITH TIME AND WOULD EXPECT ONLY SCT CI BY SUNRISE IN MOST LOCATIONS. WITH GROUND MSTR VERY HIGH FM YESTERDAYS PRECIP AND SKIES PROGD TO CLR OUT ALONG WITH LIGHT WIND PROFILES...SOME FOG HAS DVLPD ALBIT LIGHT BUT STILL FEEL A MENTION OF IT IN MORNG ZN PACKAGE WOULDN'T HURT. AS FOR THE FCST...EVENING RAOB WIND DATA AT KMFL AND KTBW ALONG WITH WV LOOP INDICATES MID/UPR LVL LOW ACRS THE SRN MOST PEN VCNTY OF THE STRAITS EARLY THIS MORNG. MODELS PROG THIS LOW TO LIFT W-NWWD INTO THE SERN GLFMX THRU TON...THEN BECOME DIFUSED ON SUNDAY. SHEAR AXIS EXTNDG NEWD ACRS THE CNTRL PEN ATTM ALONG WITH EXPECTED AFTERNOON SEA BREEZE DVLPMT AND INSTABILITY SHOULD ONCE AGAIN BE PRIMARY FOCUS FOR CNVTN ACRS THE CWA. THE PROBLEM OF THE DAY THOUGH WL BE TO FIGURE OUT WHERE THE BEST AREAL COVERAGE WL SET UP AS OVERALL STEERING FLOW SHOULD CONT TO BE A BIT CHAOTIC AGAIN TDY UNTIL MID/UPR LOW DRIFTS FURTHER W TON AND SFC RDG AXIS DRIFTS A BIT N ALLOWING LOW/MID LVL FLOW TO BECOME MORE WLY ON SUNDAY. IN LOOKING AT MODEL DATA SFC AND UPR LVL FEATURES APPEAR TO BE HANDLED WELL...BUT NGM LOOKS A BIT LOW WITH POPS AND QPF OUTPUT ALONG WITH TRYING TO BRING IN DRIER AIR (LWR PW'S FM THE S ON SUNDAY). ATTM I PREFER THE WETTIER LOOKING AVN AND ETA SOLUTIONS AND WOULD SUGGEST AT LEAST GOOD CHC CAT FOR POPS TDY...SLIGHT CHC TON AND 50-60% POPS INTERIOR AND 40% COASTAL ON SUN AS WLY FLOW DVLPS FAVORING MORE OF AN INTERIlOR/ERN MOST LOCATIONS CONVECTIVE REGIME. AS FOR TMPS WITH UPR LVL RDG CONTG TO BREAK DOWN WE SHOULD SEE A RETURN TO NEAR CLIMO LVLS THE NEXT FEW DAYS. MCMICHAEL
In the hours before
Special weather statement, Jul 5, 6:00 AM EDT, 1 hour 59 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-051530- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 600 AM EDT SAT JUL 5 1997 ABUNDANT MOISTURE AND INSTABILITY ALONG WITH AN UPPER LEVEL DISTURBANCE AND AFTERNOON SEA BREEZE INTERACTIONS WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING THE AFTERNOON AND EARLY EVENING HOURS. STORM MOVEMENT WILL BE SLOW AND ERRATIC TODAY...SO THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION FREQUENT DEADLY LIGHTNING WILL ACCOMPANY THE STORMS. A FEW STRONGER STORMS COULD CONTAIN GUSTY WINDS IN EXCESS OF 35 MPH AND SOME SMALL HAIL. ALL RESIDENTS AND MARINERS OVER WEST CENTRAL AND SOUTHWEST FLORIDA PLANNING ANY OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. RESIDENTS SHOULD MOVE INDOORS WHILE MARINERS SHOULD RETURN TO A SAFE HARBOR IMMEDIATELY IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO...RADIO TELEVISION...OR CABLE TELEVISION FOR THE ADDITIONAL STATEMENTS AND OR WARNINGS SHOULD THEY BECOME NECESSARY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:43 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 47 min |
| Jul 5, 2:13 PM EDT | Severe Thunderstorm Warning | TBW | Hernando | 32 min |
| Jul 5, 2:26 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 49 min |
| Jul 5, 6:46 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.